| Model Number |
APB-1.5-3-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/05/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil could not be detached.It was stated that this was the sixth coil used during the procedure.The physician attempted 3 instant detachment methods as well as manual detachment but the issue persisted.As a result the coil was removed/replaced and noted to have separated from the retainer ring once it was withdrawn from the catheter hub.The patient was undergoing surgery for treatment of an arteriovenous malformation.There were no related patient symptoms.The abnormality was not located in the eloquent region, the patient had a high blood flow and moderate vessel tortuosity.The devices were prepared as indicated per the ifu.A separate instant detacher was not attempted.There was no issue with the instant detacher.Ancillary devices include a cook 6f shuttle 80cm sheath, sl-10 microcatheter, asahi chikai guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
There was no issue with the instant detacher.No issues were encountered prior to non-detachment, a small kink was seen in the distal part of the pushwire.The devices were prepared per the ifu.Ancillary devices include a cook 6f shuttle 80cm sheath, sl-10 microcatheter, asahi chikai guidewire.
Additional Manufacturer Narrative
The axium prime pusher was returned within a dispenser coil and without an introducer sheath.The instant detacher was returned with the device.The axium prime pusher was decontaminated.The axium prime pusher was broken between the positive load indicator and break indicator with the release wire also broken.The proximal segment (actuator interface, positive load indicator and part of the coupler tube) was not returned for analysis.It is not possible to determine whether a mechanical detachment was attempted using an instant detacher.Another break was found distal to the break indicator, retained by the release wire.The release wire was pulled back from within the pusher.This is indicative that manual detachment attempts were performed at this location.A kink and a bend were found on the pusher at the distal end.The coin was found to be present and retracted from the lumen stop; with the shield coil present and intact.The implant coil was already detached and not returned for analysis.Under microscope, the jacket was revealed to gain access to the lumen stop.The lumen stop and the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured and found to be within specification.The retainer ring inner diameter (id) was measured and found to be within specification.No other anomalies were observed.Based on the analysis performed, the report of ¿premature detach from non-detach¿ could not be confirmed.The pusher was returned with the implant coil already detached which is indicative of premature detachment, however, it is not possible to confirm that the implant coil could not detach prior to this.There was evidence that a manual detachment was attempted, and the coin was retracted from the lumen stop with the implant coil already detached as intended by the detachment mechanism.There was no damage to the shield coil.Based on the returned device, the pusher was found bent and kinked along its length, indicative of either high tortuosity or user attempted to advance the device against resistance.It is possible that the pusher became damaged and the damage contributed towards the non-detachment by restricting the movement of the release wire.As the most proximal break on the pusher was accompanied by a broken release wire, it is possible that the release wire did not retract due to the break, leading to the non-detachment.Since the implant coil, actuator interface and instant detacher were not returned; any contribution of the implant coil, actuator interface and instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.